[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re(IP) seizure

<<Is a siezure from a hypo different than a siezure caused by epilepsy.
...had a siezure in the middle of the night ... She
took her BG it was 54 or 52. ... She takes 3 shots a day  last shot at 10 PM.
In my opinion that last shot may be causing her to go low.
Any ideas? I am going to email her mom back and tell her about the pump. It 
seems there needs to be some adjusting with shots or snack or something. I 
don't understand taking a shot that late at night. BTW her low took place at 
2 AM. But the mom wants to know if there is a difference between the siezures 
caused by lows and ones caused by epilespsy and I don't know the answer to 
that one. Help?

Any severe lack of glucose can cause a seizure. SDounds like she might have 
taken fast acting insulin by mistake? Long acting insulin (NPH,LENT, 
Ultralente) at bedtime is not unusual since the peak action is meant to deal 
with a dawn phenomenon. If she had some physical activity that use up her 
glucose storage, then she may ahve been set up to have a low.  Did she check 
her BG before going to sleep, if that was the case. Did she have a bedtime 
snack, if she had been active? Something does need to be adjusted or at least 
prevented. Epileptic seizures have another cause and often the individual is 
lethargic and sleepy after the seizure, but the BG is usually normal. An MD 
should re-evaluate her situation.
Barbara B. 

Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org